Shortness of breath ..dyspenia..while on prednisone
I entered rheumology land when my c- reactive was off the charts. Pred at 15 mg brought it down to like 1! But on the taper down to 7.5..the c-reactive jumped up again. Was very discouraged. Titrated back up to 10.
Also has anyone suffered dyspenia and increased gerd while on prednisone?
For now my cardiologist has also said ok to stop diltiazem...a calcium blocker which pulmonolgy said was also adding to the gerd and dyspenia. Thank you
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
Connect

@randersonccc A long history to show why I agree totally with you. I was my husband’s care “partner” for home hemodialysis for 18 months, the end of a seven year journey of increasing difficulty due to his lymphoma and kidney disease, both of which (tah-dah!) I correctly diagnosed as being both linked by amyloidosis. During his month long hospital stay from the wrong dose of chemo at the beginning, I had spent every day at the hospital reading as much about his conditions as possible and using the skills I had learned in epidemiology. I remember the ah, ha moment and asking the hospitalist if my husband had amyloidosis and he said “we have no reason to believe your husband has amyloidosis.” I will never forget either his words nor his dismissive attitude. When my husband finally was discharged, the first thing we did was get a new oncologist who immediately announced he wanted to test my husband for amyloidosis. I wanted to jump up and kiss him. Of course the test came back positive. We dealt with a number of specialists over the course of this complicated disease. My husband and I both were Ph.Ds, and we found that the smart doctors welcomed a patient who could understand medical explanations and who could talk sensibly and ask questions. His nephrologist said it made everything “so much easier,” and his dialysis medical team appreciated having someone who could understand what the tests meant and could graph them and share with the doctors! Doctors who were less secure persisted in using silly analogies which we couldn’t follow, even when we asked them point blank to just give us straight information. We didn’t continue to deal with them. My husband had always said of academics and business that first rate people hire first rate people and third rate people hire fifth rate people. I believe something similar occurs in medicine — intelligent doctors appreciate knowledgeable patients and mediocre doctors are threatened. If it’s my way or the highway, I am always “outta there.”
@fibropositive14
"I’m in withdrawals from being on prednisone and the weakness, pains, dizziness and feeling overall rubbish are normal."
-----------------------------
I really have empathy for you because I know how you feel. I'm amazed that so many symptoms that make us feel bad can be excused as "normal." Your symptoms are the characteristics of steroid withdrawal but I wouldn't say they are normal for all people in general.
I'm also amazed how some people say prednisone gives them a better "quality of life" yet their description of how they feel is "rubbish."
I had an epiphany of sorts when I thought a doctor was crazy for calling an ambulance for me. I told the doctor that I was normally short of breath and I wanted to leave. I insisted that I only felt "slightly worse" than I normally did. As it turned out, I had a massive, bilateral and multiple pulmonary embolism and I was admitted to an intensive care unit.
There was another particular time that caused me to reconsider what my life on prednisone was really like. I made the assertion that "I felt more normal when I took prednisone" as my reason for needing prednisone. That was when someone pointed out to me that normal people don't need to take prednisone!
@potterywoman
I appreciate your response so much. Thank you. I am seeing a new rheumatologist next month as mine has moved to a different region. Figures - the good ones they move to establish a new practice 🤷🏼♀️. We’ll see if anything new or different has been learned about this condition and its treatments. I pretty much try to take it one day at a time. Even with my Actemra and very low dose of prednisone and I still take Tylenol too, it takes me half a day to get to the point of being able to do more normal things but I am grateful that I have the afternoon and evening for this more normal time. My latest concerns to be my eyes. Not my vision really, but my eyes feel like almost swollen my ophthalmologist says he sees nothing specific but did give me a light dose drop w prednisone that they use to treat conjunctivitis. It seems to help for awhile then back to just feeling puffy. Not sure what is causing this but it’s all connected. I’ll keep y’all posted. Best wishes everyone. ☺️